MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE BANTAM ACET CUP 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE BANTAM ACET CUP 44MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Model Number 1217-20-044
Medical Device Problem Code Loss of Osseointegration (2408)
Health Effect - Clinical Codes Edema (1820); Unspecified Infection (1930); Pain (1994); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 02/11/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pinnacle claim form and medical records received.After review of medical records, it was stated that the patient was admitted due to pain and was found to had developed post-op infection.Irrigation and debridement plus iv antibiotic treatment done on (b)(6) 2008.Subsequently, revision was made on (b)(6) 2008.Revision notes reported purulence between the liner and shell.The acetabulum was also found to be loose without osteal integration.The right hip area was swollen and reddened.Re-revision done on (b)(6) 2009 to remove the non-articulating antibiotic spacer and implantation of definitive implants; non-depuy devices were used.Moreover, during the initial hip replacement on (b)(6) 2007, the srom stem and sleeve were too tight in the bone so the srom stem backed out and femur over reamed to 12mm.A cable was used to avoid insertional fracture.In this course, it resulted to posterior avulsion of the greater trochanter.Later on (b)(6) 2007, an i&d and evacuation of hematoma was done and the avulsion was repaired.Doi: (b)(6) 2007(cup, liner, sleeve, screws); doi: (b)(6) 2008(head, stem); dor: (b)(6) 2008; right hip.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE BANTAM ACET CUP 44MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9700104
Report Number1818910-2020-04589
Device Sequence Number3147680
Product Code KWA
UDI-Device Identifier10603295009580
UDI-Public10603295009580
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2012
Device Model Number1217-20-044
Device Catalogue Number121720044
Device Lot NumberB1EB71000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR